MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; NRY

PENUMBRA, INC. PENUMBRA ENGINE; NRY
Model Number PMXENGN-A
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02027, 3005168196-2021-02028, 3005168196-2021-02029.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra engine (engine), a penumbra engine canister (canister), aspiration tubing (tubing), and a penumbra system ace 68 reperfusion catheter (ace68).During the procedure, some of the engine indicator lights did not illuminate when the device was powered on.The technologist exchanged the canister for a new one and attempted to re-seat it in the engine; however, the issue persisted.Therefore, the canister was removed and the tubing was exchanged for a new one.While using the new tubing and a new canister, only two of the engine indicator lights illuminated.Therefore, the engine and the canister were removed from the procedure.The procedure was completed using a new engine, a new canister, the same tubing, and the same ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned engine confirmed the reported complaint.During functional testing, the engine was tested with a demonstration canister and was unable to generate sufficient vacuum pressure, and only two of the four vacuum indicator lights illuminated.While powered on, the engine sounded louder than normal, and a hissing noise could be heard.Upon opening the housing, no damage was observed, and all the tubing were connected.Further evaluation revealed that the engine housing had multiple cracks on the front of the housing, and the black lid was separated from the housing in one area.The probable cause of this damage may be due to the device becoming impacted by an external force.The root cause of this damage could not be determined; however, the cause of this damage may have also contributed to the engine not functioning properly.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported issue with the engine not reaching full vacuum.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12465484
Report Number3005168196-2021-02026
Device Sequence Number11707085
Product Code NRY
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Device Lot NumberS10163-XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005